Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 338, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 19, 2006, 11:55 PM EDT for Hawkins County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2006, 11:55 PM EDT (03:55 UTC)
- Expired
- Jul 20, 2006, 12:19 AM EDT
- In force
- 24 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hawkins County, TN
The radar
The Knoxville radar (KMRX), 51 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.9 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1059 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 9:00 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 19, 9:00 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 900 PM EDT WED JUL 19 2006 .DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS A WEAK QUASI-STATIONARY FRONT ACROSS SOUTHWEST VA...WITH LOCAL RADARS REVEALING AN ISOLATED TSTORM NEAR THIS FRONT. EVENING CONVECTION SHOULD CONTINUE TO DISSIPATE OVER THE NEXT HOUR OR SO WITH THE SETTING OF THE SUN. WILL PLAN TO UPDATE THE FORECAST LATER THIS EVENING TO REMOVE THE MENTION OF EVENING PRECIP. TEMPS LOOK TO BE ON TRACK AND WILL NOT CHANGE. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG
Hazardous weather outlook, Jul 19, 5:30 AM EDT, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT WED JUL 19 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-201000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 430 AM CDT WED JUL 19 2006 /530 AM EDT WED JUL 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON FRIDAY...THE COMBINATION OF WEAK INSTABILITY...STRONG AFTERNOON HEATING AND INCREASING MOISTURE WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE SOUTHERN APPALACHIAN REGION. SOME OF THESE STORMS MAY REACH STRONG TO SEVERE LEVELS WITH THE MAIN CONCERN STRONG GUSTY WINDS. ADDITIONALLY...BRIEF HEAVY RAINFALL IS POSSIBLE WITH SOME OF THE STORMS AND MAY CAUSE LOCALIZED MINOR FLOODING MAINLY IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED FRIDAY AFTERNOON.
In the hours before
Special weather statement, Jul 19, 6:58 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 658 PM EDT WED JUL 19 2006 TNZ071-072-086-087-200000- BLOUNT SMOKY MOUNTAINS-NORTHWEST MONROE-NW BLOUNT-SOUTHEAST MONROE- 658 PM EDT WED JUL 19 2006 ...A STRONG THUNDERSTORM WAS AFFECTING BLOUNT AND MONROE COUNTIES... AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MARYVILLE. THIS STORM WAS DRIFTING SLOWLY SOUTHWEST. WIND GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING.
Special weather statement, Jul 19, 7:41 PM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 741 PM EDT WED JUL 19 2006 VAZ008-200045- WASHINGTON- 741 PM EDT WED JUL 19 2006 ...A STRONG THUNDERSTORM WAS AFFECTING WASHINGTON COUNTY IN VIRGINIA... AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EMORY-MEADOW VIEW....MOVING SOUTHEAST AT 5 MPH. ANOTHER STRONG STORM WAS OCCURRING BETWEEN ABINGDON AND BRISTOL. IT WAS ALSO DRIFTING SLOWLY SOUTHWEST. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
Special weather statement, Jul 19, 8:08 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 808 PM EDT WED JUL 19 2006 TNZ069-071-200115- KNOX-NW BLOUNT- 808 PM EDT WED JUL 19 2006 ...STRONG THUNDERSTORMS WERE AFFECTING BLOUNT AND KNOX COUNTIES... AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF KNOXVILLE. RADAR INDICATED LITTLE MOVEMENT WITH THESE STORMS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
Special weather statement, Jul 19, 8:52 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 852 PM EDT WED JUL 19 2006 TNZ018-VAZ008-200115- JOHNSON-WASHINGTON- 852 PM EDT WED JUL 19 2006 ...A STRONG THUNDERSTORM WAS AFFECTING JOHNSON AND WASHINGTON COUNTIES... AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ABINGDON....MOVING SOUTH AT 5 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jul 19, 11:23 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1123 PM EDT WED JUL 19 2006 TNZ016-200430- HAWKINS- 1123 PM EDT WED JUL 19 2006 ...A STRONG THUNDERSTORM WAS AFFECTING HAWKINS COUNTY... AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF SURGOINSVILLE NEAR CHURCH HILL. THIS STORM WAS NEARLY STATIONARY AND THEREFORE...LOCALIZED FLOODING IS POSSIBLE. REMEMBER...DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD...ESPECIALLY AT NIGHT...THE WATER MAY BE TOO DEEP FOR SAFE PASSAGE. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:27 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 33 min |
| Jul 20, 12:43 AM EDT | Severe Thunderstorm Warning | MRX | Lee | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.